Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 509, NWS St. Louis, MO

August 19, 2006Madison County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Aug 19, 2006, 3:27 PM CDT for Madison County, Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2006, 3:27 PM CDT (20:27 UTC)
Expired
Aug 19, 2006, 4:15 PM CDT
In force
48 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Madison County, MO

The radar

The St Louis radar (KLSX), 133 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.5 hours before the alert went out and 302 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2006-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 973 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2006-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
973 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1392 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 192027
SVRLSX
MOC123-192115-
/O.NEW.KLSX.SV.W.0509.060819T2027Z-060819T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
327 PM CDT SAT AUG 19 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MADISON COUNTY IN SOUTHEAST MISSOURI

* UNTIL 415 PM CDT

* AT 323 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  WEST OF FREDERICKTOWN...AND MOVING SOUTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  JUNCTION CITY...
  FREDERICKTOWN...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3764 9052 3746 9055 3732 9028 3756 9015

$$

GLASS
2 follow-up statements
000 
WWUS53 KLSX 192056
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
355 PM CDT SAT AUG 19 2006

MOC123-192115-
/O.CON.KLSX.SV.W.0509.000000T0000Z-060819T2115Z/
MADISON MO-
355 PM CDT SAT AUG 19 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR MADISON COUNTY...

AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 7 MILES SOUTHWEST OF CATHERINE PLACE...OR ABOUT 8 MILES
SOUTHWEST OF FREDERICKTOWN...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM 
INCLUDE...SOUTHERN FREDERICKTOWN AND RURAL PORTIONS OF WEST CENTRAL 
MADISON COUNTY.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3764 9052 3746 9055 3732 9028 3756 9015

$$

GLASS
000 
WWUS53 KLSX 192120
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
415 PM CDT SAT AUG 19 2006

MOC123-192125-
/O.EXP.KLSX.SV.W.0509.000000T0000Z-060819T2115Z/
MADISON MO-
418 PM CDT SAT AUG 19 2006

...THE SEVERE THUNDERSTORM WARNING FOR MADISON COUNTY EXPIRES AT 415
PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER 
APPEARED TO BE SEVERE.  AT 415 PM...THUNDERSTORMS EXTENDED FROM 
ARCADIA TO AROUND 5 MILES SOUTH OF FREDERICKTOWN...MOVING SOUTHEAST 
AROUND 10 MPH.  HEAVY RAINFALL WILL ACCOMPANY THESE STORMS WHICH MAY 
RESULT IN STANDING WATER ON ROADS AND CREEKS RISING RAPDILY TO NEAR 
BANKFULL.  MOTORISTS SHOULD USE CAUTION WHEN TRAVELING AND AVOID LOW 
WATER CROSSINGS.  

LAT...LON 3764 9052 3746 9055 3732 9028 3756 9015

$$

GLASS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:51 PM CDT, 36 minutes earlier.

Area forecast discussion, Aug 19, 2:51 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
251 PM CDT SAT AUG 19 2006

.DISCUSSION...
SHORTWAVE THAT STRETCHED FROM NORTH CENTRAL IOWA TO SOUTHWEST KANSAS
AT 12Z WILL APPROACH AREA THIS EVENING AND PROVIDE LIFT...ALTHOUGH
WITH COLD FRONT NOW SOUTH AND EAST OF THE AREA...BELIEVE BEST
CHANCES OF MEASURABLE PRECIPITATION WILL REMAIN ACROSS THE SOUTHERN
THIRD OF THE CWA. IN ADDITION...TO ISOLATED/SCATTERED
PRECIPITATION OVERNIGHT...WILL LIKELY SEE SOME PATCHY FOG DEVELOP
SIMILAR TO LAST NIGHT. TEMPERATURES WILL VARY WIDELY FROM LOWER
70S ACROSS THE SOUTH TO LOWER 60S ACROSS THE FAR NORTHWEST.

AS NOTED BY PREVIOUS FORECAST SHIFT...MODELS HAVE COME INTO BETTER
AGREEMENT ON KEEPING SOUTHWARD PENETRATION OF SURFACE HIGH INTO
THE MID MISSISSIPPI RIVER VALLEY AT BAY UNTIL TUESDAY. THEREFORE
WITH A MUCH WEAKER TROUGH PROGGED ACROSS THE UPPER GREAT LAKES
REGION...ONLY A SLIGHT SOUTHERN DISPLACEMENT OF THE DRY AND MORE
STABLE AIR MASS ACROSS THE UPPER MIDWEST WILL RESULT IN THE
BAROCLINICITY AND MOISTURE AXIS REMAINING NEAR THE SOUTHERN
PORTION OF THE CWA THROUGH MONDAY. WITH SEVERAL MORE SHORTWAVES
PROGGED TO MOVE THROUGH THE AREA DURING THIS TIME FRAME...IT IS
CERTAINLY BELIEVABLE THAT MODELS PRODUCE QPF OVER SOUTHERN
SECTIONS OF THE CWA. THE COVERAGE HOWEVER IS QUESTIONABLE GIVEN
POST FRONTAL NATURE OF THIS PRECIPITATION EVENT AND THEREFORE POPS
WERE NOT CHANGED DRAMATICALLY FROM THE PREVIOUS FORECAST.

AS FOR TEMPERATURES...GIVEN UPSTREAM OBSERVATIONS IN IOWA THIS
AFTERNOON BELIEVE SUNDAYS HIGH TEMPERATURES WILL BE IN THE LOWER 80S
ACROSS MOST OF THE CWA. FOLLOWED A BLEND OF GUIDANCE FOR THE REST
OF THE FORECAST...WITH SLIGHTLY WARMER TEMPERATURES AT NIGHT FOR
LOCATIONS THAT WILL EXPERIENCE THE MOST CLOUD COVER.

HIGH PRESSURE FINALLY BUILDS SOUTH ACROSS THE REGION ON TUESDAY AND
WEDNESDAY WITH CLEARING SKIES AND SEASONABLE TEMPERATURES.
ALTHOUGH AS THE CENTER OF THE HIGH MOVES EAST ON THURSDAY...WARM
AIR ADVECTION WILL BEGIN WITH MODELS PRINTING OUT SOME QPF
THURSDAY NIGHT/FRIDAY MORNING AS LOW LEVEL JET TRANSPORTS MOISTURE
BACK ACROSS THE CWA. ONLY ADDED SLIGHT CHANCES FOR THURSDAY NIGHT
AT THIS POINT.

LOOKS LIKE NEXT FRIDAY COULD BE A VERY WARM DAY...AHEAD OF
ANOTHER COLD FRONT THAT IS NOW FORECAST TO SLIP SOUTH INTO THE
AREA JUST IN TIME FOR NEXT WEEKEND.

CVKING

&&

.AVIATION...
FOR THE 18Z TAFS...ALOT OF UNCERTAINTIES CONT WITH THIS NEW SET
OF TAFS. WK CDFNT ATTM APPEARS TO BE ON THE VERGE ON PASSING THRU
THE STL AREA WHILE ANOTHER RESIDUAL OUTFLOW BNDRY STRETCHED FM SRN
IL ACRS SE MO. A FEW ELEVATED SHRA HAVE DEVELOPED JUST EAST OF
KSTL AND THESE SHUD CONT MOVING TO THE EAST. GOOD HEATING SHUD
OCCUR INVOF OF THE SRN BNDRY AND BELIEVE THIS SRN BNDRY TO THE SOUTH
OF THE TAF SITES WILL BE THE MAIN FOCUS FOR SHRA/TSRA. ELSEWHERE
WE SHOULD SEE A MIX OF DIURNAL CU AND BKN MID/HI CLDS THRU EARLY
EVENING. COULD SEE BKN MVFR CIGS IN KUIN THIS AFTERNOON GIVEN
PROXIMITY OF LOWER CLOUDS TO THE NORTH. ANTICIPATING THAT AS NLY
FLOW DEEPENS LATER TNGT THE STRATUS TO OUR NORTH ACRS IA AND NRN
IL SHUD EVENTUALLY ADVECT SWD ACRS THE REGION.

GLASS

&&

.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS        73  84  66  84 /  20  20  10  10
QUINCY          64  79  59  82 /  20  10  10   0
COLUMBIA        66  82  63  84 /  20  20  10  10
JEFFERSON CITY  68  83  63  84 /  20  20  10  10
SALEM           70  82  63  83 /  30  20  10  20
FARMINGTON      71  84  67  81 /  30  40  20  30

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Aug 19, 3:17 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
317 PM CDT SAT AUG 19 2006

ILZ064-065-069-070-074-079-100>102-MOZ041-047>051-059>065-072>075-
084-085-099-201215-
BOND IL-BOONE-CALLAWAY-CLINTON IL-COLE-CRAWFORD-FAYETTE IL-
FRANKLIN-GASCONADE-IRON-JEFFERSON-MADISON-MADISON IL-MARION IL-
MONITEAU-MONROE IL-MONTGOMERY-OSAGE-RANDOLPH IL-REYNOLDS-
ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-
STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
317 PM CDT SAT AUG 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL
MISSOURI AND SOUTHEAST MISSOURI.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA
THIS EVENING. A FEW OF THE THUNDERSTORMS MAY BE QUITE STRONG AND
CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 50 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY AND MONDAY AS SEVERAL
DISTURBANCES RIDE ALONG A STATIONARY FRONT THAT WILL BE
POSITIONED ACROSS NORTHERN ARKANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY ANY SEVERE WEATHER REPORTS TO THE
NATIONAL WEATHER SERVICE IN ST. LOUIS MISSOURI.

ILZ058>060-095>099-MOZ018-019-026-027-034>036-042-052-201215-
ADAMS IL-AUDRAIN-BROWN IL-CALHOUN IL-GREENE IL-JERSEY IL-KNOX-
LEWIS-LINCOLN-MACOUPIN IL-MARION-MONROE-MONTGOMERY IL-PIKE-
PIKE IL-RALLS-SHELBY-
317 PM CDT SAT AUG 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...CENTRAL
MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. SEVERE WEATHER
IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

CVKING

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 7:12 PM CDTSevere Thunderstorm WarningLSXBoone, Callaway, Moniteau48 min
Aug 18, 7:17 PM CDTSevere Thunderstorm WarningLSXAudrain43 min
Aug 18, 7:27 PM CDTSevere Thunderstorm WarningLSXRalls48 min
Aug 18, 7:39 PM CDTSevere Thunderstorm WarningLSXMontgomery, Pike51 min
Aug 18, 7:56 PM CDTSevere Thunderstorm WarningLSXLincoln49 min
Aug 18, 7:57 PM CDTSevere Thunderstorm WarningLSXCallaway48 min
Aug 18, 8:25 PM CDTSevere Thunderstorm WarningLSXMontgomery34 min
Aug 18, 8:30 PM CDTSevere Thunderstorm WarningLSXWarren60 min
Aug 18, 8:45 PM CDTSevere Thunderstorm WarningLSXLincoln49 min
Aug 18, 9:04 PM CDTSevere Thunderstorm WarningLSXSaint Charles56 min
Aug 18, 9:30 PM CDTSevere Thunderstorm WarningLSXSaint Louis45 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.